Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 175, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 9, 2007, 3:54 AM CDT for Osage County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2007, 3:54 AM CDT (08:54 UTC)
- Expired
- Aug 9, 2007, 4:34 AM CDT
- In force
- 40 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Osage County, OK
The radar
The Wichita radar (KICT), 113 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 8.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2596 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1856 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 090854
SVRTSA
OKC113-091000-
/O.NEW.KTSA.SV.W.0175.070809T0854Z-070809T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
354 AM CDT THU AUG 9 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 500 AM CDT
* AT 352 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GRAINOLA TO 18 MILES WEST OF BURBANK...MOVING EAST
AT 15 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...GRAINOLA...
FORAKER...SHIDLER...BURBANK AND PEARSONIA.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3700 9676 3680 9676 3668 9707 3661 9689
3663 9657 3699 9619
$$1 follow-up statement
000
WWUS54 KTSA 090934
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
433 AM CDT THU AUG 9 2007
OKC113-090943-
/O.CAN.KTSA.SV.W.0175.000000T0000Z-070809T1000Z/
OSAGE OK-
433 AM CDT THU AUG 9 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OSAGE COUNTY IS
CANCELLED...
THE THUNDERSTORMS HAVE WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THESE STORMS.
LAT...LON 3700 9676 3680 9676 3668 9707 3661 9689
3663 9657 3699 9619
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:02 AM CDT, 52 minutes earlier.
Area forecast discussion, Aug 9, 3:02 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
302 AM CDT THU AUG 9 2007
.DISCUSSION...
OF IMMEDIATE CONCERN IS ONGOING CONVECTION ACROSS SERN KS AND PARTS
OF NCNTRL OK. 30KT SWLY LOW-LEVEL JET HAS MAINTAINED THIS
ACTIVITY...AND CURRENT RADAR TRENDS SUGGEST THAT THIS ACTIVITY WILL
GRADUALLY SLIDE IN NERN OK OVER THE NEXT FEW HOURS. LOCALLY HEAVY
RAINFALL WILL OCCUR...ALONG WITH A FEW STRONG WIND GUSTS.
WEAK OUTFLOW BOUNDARY ASSOCIATED WITH THIS CONVECTION HAS ALREADY
PUSHED INTO NE OK...AND WILL REMAIN DIFFUSE TODAY. MAIN SYNOPTIC
BOUNDARY REMAINS ACROSS CNTRL KS THIS MORNING...ALTHOUGH THIS
BOUNDARY IS EXPECTED TO SAG S TO ALONG THE KS/OK BORDER LATER THIS
AFTERNOON. WITH DEEP MOISTURE POOLING ALONG THESE
BOUNDARIES...ISOLATED CONVECTION CAN/T BE RULED OUT TODAY. WILL
LEAVE SLIGHT CHANCE POPS THIS AFTERNOON AND INTO TONIGHT GENERALLY
ALONG AND N OF HIGHWAY 412.
AFTERNOON MIXING HAS DIMINISHED SOME OVER THE PAST FEW DAYS...WITH
SURFACE DEWPOINTS REMAINING WELL INTO THE LOWER/MID 70S. THIS MAY
HOLD AFTERNOON TEMPS TO ABOUT THE SAME READINGS AS YESTERDAY...BUT
AFTERNOON HEAT INDICES ACROSS NE OK MAY VERY WELL TOP 110 DEGREES.
SLIGHTLY DRIER AIR AND BETTER MIXING IS EXPECTED OVER THE
WEEKEND...WHICH COULD HELP OVERNIGHT LOWS FALL OFF TO MORE TOLERABLE
LEVELS...ESPECIALLY IN WRN AR.
STUCK WITH PERSISTENCE FOR TEMPS IN THE REMAINDER OF THE EXTENDED.
WILL LEAVE CURRENT EXCESSIVE HEAT WARNING AS IS. LATER SHIFTS MAY
NEED TO ADD A FEW COUNTIES OR EXTEND THE WARNING INTO NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 99 78 100 75 / 20 10 10 10
FSM 99 74 99 74 / 10 10 10 10
MLC 97 72 97 72 / 0 10 0 10
BVO 100 71 101 70 / 30 20 10 10
FYV 95 69 95 67 / 10 20 10 10
BYV 96 72 96 69 / 10 20 10 10
MKO 97 72 98 72 / 10 10 10 10
MIO 97 74 98 72 / 20 20 0 10
F10 98 72 98 72 / 10 10 0 10
HHW 95 75 97 74 / 0 10 0 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM SUNDAY FOR OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ068-OKZ070-OKZ071-OKZ072-OKZ074-
OKZ076.
AR...EXCESSIVE HEAT WARNING UNTIL 7 PM SUNDAY FOR ARZ019-ARZ020-
ARZ029.
&&
SHORT TERM...03
LONG TERM....18Hazardous weather outlook, Aug 8, 9:05 PM CDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 905 PM CDT WED AUG 8 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 905 PM CDT WED AUG 8 2007 ...EXCESSIVE HEAT WARNING IN EFFECT FOR PORTIONS OF EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS THROUGH SUNDAY EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...AFTER MIDNIGHT. DISCUSSION... ISOLATED THUNDERSTORMS ARE POSSIBLE LATE TONIGHT ALONG THE KANSAS OKLAHOMA BORDER AS A WEAK BOUNDARY APPROACHES. ANY THUNDERSTORMS WHICH DO DEVELOP WILL MOVE SLOWLY...AND WILL STRUGGLE TO MOVE SOUTHWARD AS UPPER HIGH PRESSURE DOMINATES OVER THE SOUTHERN PLAINS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. FRIDAY THROUGH TUESDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... ISOLATED THUNDERSTORMS MAY BE ONGOING THURSDAY NEAR THE OKLAHOMA KANSAS BORDER...AND THIS WEAK BOUNDARY MAY LINGER AND SERVE AS A FOCUS FOR ADDITIONAL AFTERNOON THUNDERSTORMS ON THURSDAY. THE DOMINATE UPPER HIGH PRESSURE WILL LIMIT BOTH THE COVERAGE AND POTENTIAL FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. DANGEROUS HEAT WILL CONTINUE INTO NEXT WEEK AS THE STRONG HIGH PRESSURE ALOFT REMAINS PRESENT. AFTERNOON HEAT INDEX VALUES ARE LIKELY TO REMAIN AT OR ABOVE 105 DEGREES...AND WILL PROLONG THE HEAT RELATED STRESS CONDITIONS. EMERGENCY MANAGEMENT PLANNING STATEMENT... PREPARE FOR A PROLONGED PERIOD OF HIGH HEAT CONDITIONS...AND AN INCREASED POTENTIAL FOR AN EMERGENCY RESPONSE AGENDA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 4:37 AM CDT | Special Weather Statement | TSA | Osage, Pawnee, Washington | 38 min |
| Aug 9, 5:36 AM CDT | Special Weather Statement | TSA | Osage | 24 min |
| Aug 9, 6:40 AM CDT | Special Weather Statement | TSA | Osage | 65 min |
| Aug 9, 7:45 AM CDT | Special Weather Statement | TSA | Washington | 30 min |
| Aug 9, 8:14 AM CDT | Special Weather Statement | TSA | Rogers | 46 min |
| Aug 9, 11:36 AM CDT | Heat Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 15 more | 4 days |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.